Glaucoma and birth control

Updated: Monday, November 18 2013, 08:22 PM CST
Glaucoma and birth control story image
Could long term use of birth control pills lead some women to lose their vision? 
A new study out this week says it's possible. 

The research finds that women who used birth control pills for three years or more had two times the risk of developing Glaucoma as they get older.
   
Glaucoma is one of the leading causes of blindness.
The study did not differentiate between women who took low estrogen and regular birth control pills.
   
Although study authors say more research needs to be done, they do stress that Gynecologists and Ophthalmologists should be aware that oral contraceptives may play a role in Glaucoma and should make sure their women patients have their eyes screened for the disease, especially if they also have other risk factors, such as a family history of Glaucoma.

Glaucoma and birth control
comments powered by Disqus

Enrollment for healthcare exchanges as part of healthcare reform begins October 1 in states where exchanges will be set up. Expect special reports each week from us about what you need to know about 'Obamacare' and the ongoing political fight about its future.

To Learn More About Health Care Reform, Click Here

Navigation

Sacred Heart Cardiology - Health Watch - WEAR ABC Channel 3
The Endoscopy Center - Health Watch - WEAR ABC Channel 3
Sacred Heart Health System - Health Watch - WEAR ABC Channel 3
Stand Up Open MRI - Health Watch - WEAR ABC Channel 3
NeuroMicrospine  - Neurosurgery  - Health Watch - WEAR ABC Channel 3
Sacred Heart Cancer Center - Health Watch - WEAR ABC Channel 3
Sacred Heart Orthopedics - Health Watch - WEAR ABC Channel 3
Coastal Vascular & Interventional - Health Watch - WEAR ABC Channel 3
Coastal Vein Institute - Health Watch - WEAR ABC Channel 3
advertisement
advertisement